On the periodic motions of simple hopping robots

R. T. M'Closkey, J. W. Burdick, A. F. Vakakis

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Abstract

Discrete dynamical systems theory is applied to the analysis of simplified hopping robot models. A one-dimensional vertical hopping model that captures both the vertical hopping dynamics and nonlinear control algorithm is reviewed. A more complicated two-dimensional model that includes both forward and vertical hopping dynamics and a foot placement algorithm is presented. These systems are analyzed using a Poincare return map and hopping behavior is investigated by constructing the return map bifurcation diagrams with respect to system parameters. The diagrams show period doubling leading to chaotic behavior. Using the vertical model results as a guide, dynamic behavior of the planar hopping system is interpreted.

Original languageEnglish (US)
Title of host publicationProceedings of the IEEE International Conference on Systems, Man and Cybernetics
PublisherPubl by IEEE
Pages771-777
Number of pages7
ISBN (Print)0879425970
StatePublished - Nov 1 1990
Externally publishedYes
Event1990 IEEE International Conference on Systems, Man, and Cybernetics - Los Angeles, CA, USA
Duration: Nov 4 1990Nov 7 1990

Publication series

NameProceedings of the IEEE International Conference on Systems, Man and Cybernetics
ISSN (Print)0884-3627

Other

Other1990 IEEE International Conference on Systems, Man, and Cybernetics
CityLos Angeles, CA, USA
Period11/4/9011/7/90

    Fingerprint

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Hardware and Architecture

Cite this

M'Closkey, R. T., Burdick, J. W., & Vakakis, A. F. (1990). On the periodic motions of simple hopping robots. In Proceedings of the IEEE International Conference on Systems, Man and Cybernetics (pp. 771-777). (Proceedings of the IEEE International Conference on Systems, Man and Cybernetics). Publ by IEEE.